Alert archive / North Carolina / Flash Flood Warnings in 2019

Flash Flood Warning 5, NWS Wilmington, NC

September 5, 2019Brunswick County, Columbus County, North Carolina; Horry County, South Carolina

NWS Wilmington, NC issued this flash flood warning at Sep 5, 2019, 10:06 AM EDT for Brunswick County, Columbus County, North Carolina; Horry County, South Carolina. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 5, 2019, 10:06 AM EDT (14:06 UTC)
Expired
Sep 5, 2019, 12:00 PM EDT
In force
114 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon
Flood severity
None

Counties Brunswick County, NC, Columbus County, NC, Horry County, SC

The radar

The Wilmington radar (KLTX), 34 km from the middle of the area, began a volume at 14:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 2.1 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2019-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 813 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2019-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
813 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
908 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted.

465 
WGUS52 KILM 051406
FFWILM
NCC019-047-SCC051-051600-
/O.NEW.KILM.FF.W.0005.190905T1406Z-190905T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington NC
1006 AM EDT Thu Sep 5 2019

The National Weather Service in Wilmington has issued a

* Flash Flood Warning for...
  Southwestern Brunswick County in southeastern North Carolina...
  Southern Columbus County in southeastern North Carolina...
  Central Horry County in northeastern South Carolina...

* Until noon EDT.

* At 1004 AM EDT, Doppler radar indicated heavy rain across the 
  warned area. Five to seven inches of rain has fallen and 
  additional rainfall is expected.

* Some locations that will experience flooding include...
  Conway, Little River, Red Hill, Iredell, Carolina Shores, Calabash,
  Hickory Grove, Homewood, Horry Georgetown Technical College Conway
  Campus, Adrian, Hand, Nixonville, Wampee, Longs, Hammond, Coastal
  Carolina University, Goretown, Brooksville, Barefoot Landing Area
  Of North Myrtle Beach and Sea Coast Medical Center.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles. Never drive your vehicle into areas where
the water covers the road. Flood waters are usually deeper than they
appear. Flowing water may be powerful enough to sweep vehicles off
the road.

A Flash Flood Warning means that dangerous flooding is imminent or
occurring.  Residents within the warned area should take immediate
precautions to protect life and property.

&&

LAT...LON 3391 7851 3378 7883 3379 7911 3390 7911
      3407 7879 3402 7864

$$

19
1 follow-up statement
438 
WGUS72 KILM 051553
FFSILM

Flash Flood Statement
National Weather Service Wilmington NC
1153 AM EDT Thu Sep 5 2019

NCC019-047-SCC051-051602-
/O.EXP.KILM.FF.W.0005.000000T0000Z-190905T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Brunswick NC-Columbus NC-Horry SC-
1153 AM EDT Thu Sep 5 2019

...THE FLASH FLOOD WARNING FOR SOUTHWESTERN BRUNSWICK...SOUTHERN
COLUMBUS AND CENTRAL HORRY COUNTIES WILL EXPIRE AT NOON EDT...

The heavy rain has ended for now, but light rain continues. Flooding 
is no longer expected to pose an immediate threat. Additional rain 
expected as Dorian continues its approach. Please continue to heed 
any remaining road closures.

LAT...LON 3391 7851 3378 7883 3379 7911 3390 7911
      3407 7879 3402 7864

$$

19

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this flash flood warning went out at Sep 5, 9:02 AM EDT, 1 hour 4 minutes earlier.

Area forecast discussion, Sep 5, 9:02 AM EDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
902 AM EDT Thu Sep 5 2019

.SYNOPSIS...
Hurricane Dorian will pass east of the area late tonight before
accelerating to the northeast Friday. Dry weather is expected
for the weekend. A cold front may cross the area early to middle
of next week.

&&

.UPDATE...
925-850 mb helicity to remain elevated near the coast from
Horry county northward through morning, shifting north of Cape
Fear into afternoon. This to sustain isolated marine tornadoes,
capable of moving onshore, with 50-60 knots of ENE-NE wind at
2000 feet much of today. No significant forecast changes needed
to the morning updates.

&&

.NEAR TERM /THROUGH FRIDAY/...
The worst conditions associated With Dorian will occur late
this afternoon thru this evening and partially into the pre-dawn
Fri hours. The synoptic mid-level amplifying trof diving
southeast from the Upper Midwest, will force Dorian to
accelerate to the north this morning, and to the northeast later
this afternoon thru tonight and Fri. The veering to the
northeast will be the next critical element to Dorian's track. A
late turn to the northeast would spell a worse case scenario
with the possibility of Dorian's eye traversing the immediate
coast. At this time, model consensus keeps the eye over the
adjacent Atl waters, just beyond the local coastal waters. The
QPF has been updated with the difference from the previous QPF
showed slightly hier rainfall along and west of the I-95
corridor. This a result of Dorian's slight expansion of it's
wind and it's pcpn fields. Max temps today will likely stay in
the 70s with a few low 80s possible. If enough dry air is
entrained after Dorian's passage, this could result in a few
locations dropping into the upper 60s for tonights lows.

&&

.SHORT TERM /FRIDAY NIGHT/...
Mid-level trough responsible for shuffling Dorian northeast on Fri
lingers over the East coast through Sat before shifting east. Flat
flow aloft late Sat and Sat night will prevent any real reduction in
deep dry air across the area in the wake of Dorian, keeping the
forecast area rain free. In fact very little in the way of cloud
cover will be found across the region. Temperatures will run above
climo with northwest winds adding a bit of downslope component to
highs Sat.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
Weak mid-level ridge lingers over the Southeast through the middle
of next week. Ridge is not really strong enough to prevent diurnal
convection, but a lack of moisture Sun/Mon will limit storm chances.
Increasing deep moisture Tue/Wed, as a backdoor cold front slips
into the area, will lead to an increase in storm coverage. Lack of
forcing means the bulk of the convection will be diurnally driven
with storms weakening around sunset.

-Low rainfall chances early next week will increase by the middle of
the week as a backdoor cold front moves in.

-Temperatures above climo Sun/Mon will be near climo Tue/Wed.

&&

.AVIATION /13Z THURSDAY THROUGH MONDAY/...
Hurricane Dorian is approaching with tropical/hurricane conditions
expected. Winds will increase throughout the day, peaking this
evening with hurricane gusts. Winds will shift to the northwest late
tonight as the storms begins to pull away.

Extended...Impacts from Hurricane Dorian likely to bring
MVFR/IFR/LIFR conditions to the area terminals thru Friday,
especially along the coast. VFR conditions expected late Friday
through the weekend.

&&

.MARINE...
Dorian's track will govern the area winds across the local
waters. The eye may at times partially track across the 20 nm
mark. Which would mean a partial of it's eye wall affecting the
area waters. See the latest online graphics and text devoted to
Dorian for specific winds and speeds at 1 hour increments. With
the eye staying along or just east of the 20 nm mark, winds will
back in time, ie. East to Northeast this afternoon, Northeast to
North this evening, and to Northwest late this evening and
overnight...signifying Dorian's eye has passed by. Windspeeds
will be strong tropical force with hurricane force in the bands
surrounding the eye wall. Significant seas will likely peak at
triple to quadruple overhead and possibly push 30 ft before all
is said and done. Shallow bathymetry areas like Frying Pan
Shoals, will limit significant seas. The outer and eventual
inner rainbands of Dorian will have the potential to produce
less than 1 nm visibility in heavy rain at times and also the
possibility of waterspouts given the increased low-level
helicity.

Offshore flow in the wake of Dorian will gradually veer to north-
northeast late Fri night into Sat. Weak gradient will allow the sea
breeze to become a more dominant feature over the weekend. Approach
of backdoor cold front next week enhances light onshore flow with
speeds increasing to 10 to 15 kt Mon. Seas 4 to 6 ft Fri night drop
under 4 ft by Sat with west-southwest wind wave being replaced by
east-southeast wind wave for Sun and Mon.

&&

.TIDES/COASTAL FLOODING...
The combined impacts of tides, incoming large waves, strong
onshore winds, and storm surge, will lead to coastal flooding
and noticeable erosion of sand, and dune overwash as Dorian
tracks up the Southeast coast. This in conjunction with periods
of heavy rainfall, will lead to flooding along the coast and
barrier islands, including some beach roads. The greatest
impacts will be around the times of high tide on Thursday, both
in the early afternoon and overnight after midnight. As Dorian
exits the area early Friday, strong offshore winds will produce
blowout tides especially during low tide Fri morning.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Hurricane Warning for SCZ054>056-058-059.
     Flash Flood Watch through Friday morning for SCZ017-023-024-
     032-033-039-054>056-058-059.
     Tropical Storm Warning for SCZ017-023-024-032-033-039.
     Storm Surge Warning for SCZ054-056.
     High Surf Advisory until 5 AM EDT Friday for SCZ054-056.
     Beach Hazards Statement until 8 PM EDT this evening for SCZ054-
     056.
     High Rip Current Risk until 8 PM EDT this evening for SCZ054-
     056.
NC...Hurricane Warning for NCZ105>110.
     Flash Flood Watch through Friday morning for NCZ087-096-099-
     105>110.
     Tropical Storm Warning for NCZ087-096-099.
     Storm Surge Warning for NCZ106>108-110.
     High Surf Advisory until 5 AM EDT Friday for NCZ110.
     Beach Hazards Statement until 8 PM EDT this evening for NCZ106-
     108-110.
     High Rip Current Risk until 8 PM EDT this evening for NCZ106-
     108-110.
     High Surf Advisory until noon EDT Friday for NCZ106-108.
MARINE...Hurricane Warning for AMZ250-252-254-256.
&&

SYNOPSIS...ILM
UPDATE...MJC
NEAR TERM...DCH
SHORT TERM...III
LONG TERM...III
AVIATION...21
MARINE...DCH/III
TIDES/COASTAL FLOODING...ILM
Hazardous weather outlook, Sep 5, 6:05 AM EDT, 4 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Wilmington NC
605 AM EDT Thu Sep 5 2019

AMZ250-252-254-256-061015-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
605 AM EDT Thu Sep 5 2019

...TORNADO WATCH 635 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...
...HURRICANE WARNING IN EFFECT...

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Hurricane Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Hurricane Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

NCZ110-SCZ054-056-061015-
Coastal Brunswick-Coastal Horry-Coastal Georgetown-
605 AM EDT Thu Sep 5 2019

...HIGH SURF ADVISORY IN EFFECT UNTIL 5 AM EDT FRIDAY...
...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...
...TORNADO WATCH 635 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...
...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...
...HURRICANE WARNING IN EFFECT...
...STORM SURGE WARNING IN EFFECT...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.
   Tornado Watch.
   High Surf Advisory.
   Beach Hazards Statement.
   Flash Flood Watch.
   Hurricane Warning.
   Storm Surge Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Hurricane Warning.
   Storm Surge Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

NCZ106-108-061015-
Coastal Pender-Coastal New Hanover-
605 AM EDT Thu Sep 5 2019

...HIGH SURF ADVISORY IN EFFECT UNTIL NOON EDT FRIDAY...
...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...
...TORNADO WATCH 635 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...
...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...
...HURRICANE WARNING IN EFFECT...
...STORM SURGE WARNING IN EFFECT...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.
   Tornado Watch.
   High Surf Advisory.
   Beach Hazards Statement.
   Flash Flood Watch.
   Hurricane Warning.
   Storm Surge Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Surf Advisory.
   Flash Flood Watch.
   Hurricane Warning.
   Storm Surge Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

NCZ087-SCZ017-023-024-032-039-061015-
Robeson-Marlboro-Darlington-Dillon-Florence-Williamsburg-
605 AM EDT Thu Sep 5 2019

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

NCZ096-099-SCZ033-061015-
Bladen-Columbus-Marion-
605 AM EDT Thu Sep 5 2019

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...
...TORNADO WATCH 635 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Flash Flood Watch.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

NCZ107-109-061015-
Inland New Hanover-Inland Brunswick-
605 AM EDT Thu Sep 5 2019

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...
...TORNADO WATCH 635 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...
...HURRICANE WARNING IN EFFECT...
...STORM SURGE WARNING IN EFFECT...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Flash Flood Watch.
   Storm Surge Warning.
   Hurricane Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Storm Surge Warning.
   Hurricane Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

NCZ105-SCZ055-058-059-061015-
Inland Pender-Inland Georgetown-Central Horry-Northern Horry-
605 AM EDT Thu Sep 5 2019

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...
...TORNADO WATCH 635 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...
...HURRICANE WARNING IN EFFECT...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Flash Flood Watch.
   Hurricane Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Hurricane Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Sep 5, 5:10 AM EDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
510 AM EDT THU SEP 05 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 AM     TORNADO          LITTLE RIVER            33.87N  78.63W
09/05/2019                   HORRY              SC   PUBLIC

            TORNADO OBSERVED NEAR HIGHWAY 9 AND CAROLINA BAYS
            PARKWAY. MULTIPLE POWER FLASHES, AMOUNT OF ANY DAMAGE IS
            NOT KNOWN AT THIS TIME..

&&

EVENT NUMBER ILM1900160

SRP
Local storm report, Sep 5, 6:57 AM EDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
657 AM EDT THU SEP 05 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 AM     TORNADO          1 SW NORTH MYRTLE BEACH 33.82N  78.68W
09/05/2019                   HORRY              SC   LAW ENFORCEMENT

            LAW ENFORCEMENT CONFIRMED TORNADO AT 2ND AND 17 STREET
            IN NORTH MYRTLE BEACH. TORNADO WAS HEADED TOWARD A
            SPORTS COMPLEX.

&&

EVENT NUMBER ILM1900161

43
Local storm report, Sep 5, 7:20 AM EDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
720 AM EDT THU SEP 05 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 AM     TORNADO          5 SW DELCO              34.26N  78.27W
09/05/2019                   COLUMBUS           NC   EMERGENCY MNGR

            TORNADO TOUCHED DOWN ON LIVINGSTON CHAPEL RD. SEVERAL
            HOMES WITH ROOF DAMAGE.

&&

EVENT NUMBER ILM1900162

43
Local storm report, Sep 5, 7:31 AM EDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
731 AM EDT THU SEP 05 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 AM     TORNADO          CALABASH                33.90N  78.58W
09/05/2019                   BRUNSWICK          NC   PUBLIC

            MOBILE HOMES DAMAGED IN CAROLINA SHORES.

&&

EVENT NUMBER ILM1900163

43
Local storm report, Sep 5, 7:47 AM EDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
747 AM EDT THU SEP 05 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 AM     TORNADO          3 SW HAMPSTEAD          34.34N  77.73W
09/05/2019                   PENDER             NC   FIRE DEPT/RESCUE

            VIDEO FROM FIRE DEPARTMENT SHOWS TORNADO CROSSING
            HIGHWAY 17.

&&

EVENT NUMBER ILM1900164

MW

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 2:00 AM EDTSpecial Marine WarningILM45 min
Sep 5, 2:03 AM EDTSpecial Marine WarningILM27 min
Sep 5, 2:17 AM EDTSpecial Marine WarningILM28 min
Sep 5, 2:29 AM EDTSpecial Marine WarningILM31 min
Sep 5, 2:39 AM EDTSpecial Marine WarningILM36 min
Sep 5, 2:42 AM EDTSpecial Marine WarningILM33 min
Sep 5, 2:44 AM EDTSpecial Marine WarningILM31 min
Sep 5, 2:57 AM EDTSpecial Marine WarningILM33 min
Sep 5, 3:07 AM EDTSpecial Marine WarningILM38 min
Sep 5, 3:09 AM EDTSpecial Marine WarningILM36 min
Sep 5, 3:27 AM EDTSpecial Marine WarningILM33 min
Sep 5, 3:28 AM EDTSpecial Marine WarningILM32 min
Sep 5, 3:41 AM EDTSpecial Marine WarningILM34 min
Sep 5, 3:55 AM EDTSpecial Marine WarningILM35 min
Sep 5, 3:56 AM EDTSpecial Marine WarningILM34 min
Sep 5, 3:57 AM EDTSpecial Marine WarningILM33 min
Sep 5, 4:12 AM EDTSpecial Marine WarningILM33 min
Sep 5, 4:15 AM EDTSpecial Marine WarningILM30 min
Sep 5, 4:27 AM EDTSpecial Marine WarningILM33 min
Sep 5, 4:38 AM EDTTornado WarningILMBrunswick37 min
Sep 5, 4:41 AM EDTSpecial Marine WarningILM34 min
Sep 5, 4:43 AM EDTSpecial Marine WarningILM32 min
Sep 5, 4:51 AM EDTTornado WarningILMBrunswick24 min
Sep 5, 5:02 AM EDTSpecial Marine WarningILM28 min
Sep 5, 5:09 AM EDTSpecial Marine WarningILM82 min
Sep 5, 5:09 AM EDTTornado WarningILMBrunswick36 min
Sep 5, 5:11 AM EDTTornado WarningILMBrunswick, New Hanover34 min
Sep 5, 5:22 AM EDTSpecial Marine WarningILM68 min
Sep 5, 5:33 AM EDTSpecial Marine WarningILM57 min
Sep 5, 5:36 AM EDTTornado Warning Tornado observedILMBrunswick24 min
Sep 5, 5:38 AM EDTTornado Warning Tornado observedILMBrunswick, Columbus52 min
Sep 5, 5:45 AM EDTTornado WarningILMBrunswick, New Hanover45 min
Sep 5, 6:02 AM EDTSpecial Marine WarningILM17 min
Sep 5, 6:04 AM EDTTornado WarningILMBrunswick, Columbus41 min
Sep 5, 6:07 AM EDTTornado WarningILMNew Hanover, Pender38 min
Sep 5, 6:14 AM EDTSpecial Marine WarningILM31 min
Sep 5, 6:23 AM EDTTornado WarningILMBrunswick, Columbus37 min
Sep 5, 6:30 AM EDTSpecial Marine WarningILM60 min
Sep 5, 6:44 AM EDTSpecial Marine WarningILM16 min
Sep 5, 6:47 AM EDTTornado WarningILMNew Hanover, Pender43 min
Sep 5, 6:50 AM EDTSpecial Marine WarningILM25 min
Sep 5, 6:51 AM EDTTornado WarningILMBrunswick, Columbus39 min
Sep 5, 6:53 AM EDTTornado WarningILMColumbus32 min
Sep 5, 6:59 AM EDTTornado WarningILMBladen, Brunswick, Pender46 min
Sep 5, 7:00 AM EDTSpecial Marine WarningILM45 min
Sep 5, 7:13 AM EDTTornado WarningILMNew Hanover, Pender47 min
Sep 5, 7:25 AM EDTTornado WarningILMBrunswick, Columbus50 min
Sep 5, 7:27 AM EDTTornado WarningILMBladen, Pender32 min
Sep 5, 7:47 AM EDTTornado WarningILMPender28 min
Sep 5, 8:05 AM EDTSpecial Marine WarningILM55 min
Sep 5, 9:33 AM EDTSpecial Marine WarningILM27 min
Sep 5, 9:37 AM EDTRiver Flood WarningILMRobeson21 days
Sep 5, 10:42 AM EDTTornado WarningILMBrunswick, New Hanover33 min
Sep 5, 11:31 AM EDTSpecial Marine WarningILM14 min
Sep 5, 11:44 AM EDTTornado WarningILMNew Hanover, Pender46 min
Sep 5, 12:04 PM EDTFlash Flood WarningILMNew Hanover, Pender3 hr
Sep 5, 12:13 PM EDTTornado Warning Tornado observedConsiderable damage threatILMBladen, Pender29 min
Sep 5, 12:17 PM EDTSpecial Marine WarningILM43 min
Sep 5, 1:05 PM EDTTornado WarningILMPender25 min
Sep 5, 1:10 PM EDTTornado WarningILMNew Hanover, Pender35 min
Sep 5, 5:24 PM EDTFlash Flood WarningILMNew Hanover, Pender6 hr
Sep 5, 6:37 PM EDTFlash Flood WarningILMBrunswick, Columbus, New Hanover, Pender6 hr
Sep 5, 7:57 PM EDTBeach Hazards StatementILMBrunswick, New Hanover, Pender9 hr
Sep 5, 7:57 PM EDTRip Current StatementILMBrunswick, New Hanover, Pender21 hr
Sep 5, 2:54 AM EDTSpecial Weather StatementILMWilliamsburg66 min
Sep 5, 4:01 AM EDTTornado Warning Tornado observedILMHorry29 min
Sep 5, 4:10 AM EDTTornado WarningILMHorry35 min
Sep 5, 4:23 AM EDTTornado WarningILMHorry37 min
Sep 5, 4:55 AM EDTTornado WarningILMHorry20 min
Sep 5, 5:06 AM EDTTornado WarningILMHorry24 min
Sep 5, 5:18 AM EDTTornado WarningILMHorry27 min
Sep 5, 5:24 AM EDTTornado WarningILMHorry24 min
Sep 5, 5:58 AM EDTTornado WarningILMFlorence, Georgetown, Horry, Marion, Williamsburg28 min
Sep 5, 6:03 AM EDTFlash Flood WarningILMHorry4 hr
Sep 5, 6:47 AM EDTTornado WarningILMHorry12 min
Sep 5, 7:49 AM EDTTornado WarningILMHorry26 min
Sep 5, 8:12 AM EDTTornado WarningILMHorry33 min
Sep 5, 8:21 AM EDTFlash Flood WarningILMGeorgetown, Horry114 min
Sep 5, 9:19 AM EDTTornado WarningILMHorry26 min
Sep 5, 9:27 AM EDTFlash Flood WarningILMGeorgetown, Horry, Marion, Williamsburg2 hr

Nearby

Flash Flood Warnings in North Carolina, 2019Flash Flood Warnings in South Carolina, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.